Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jan 13, 2005, 9:17 AM CST for Madison County, Marshall County, Alabama. It was in force for 229 days. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2005, 9:17 AM CST (15:17 UTC)
- Expired
- Aug 30, 2005, 12:41 AM CDT
- In force
- 229 days
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:32 PM CDT | TSTM WND GST 60 | 4 E Normal, AL | PEA SIZED HAIL. |
| Jul 4, 2:30 PM CDT | HAIL 1 | Huntsville, AL | QUARTER SIZE HAIL REPORTED ON BAILEY COVE ROAD IN SOUTHEAST HUNTSVILLE BY NASA EMPLOYEE |
| Jul 21, 3:25 PM CDT | TSTM WND GST 51 | 1 N Capshaw, AL | MEASURED WITH HAND-HELD ANEMOMETER. |
| Jul 22, 10:00 PM CDT | TSTM WND GST 62 | 5 Sse Moores Mill, AL | PUBLIC REPORT RELAYED THROUGH THE MEDIA OF A POTENTIAL GUSTNADO NEAR SHIELDS ROAD AND HIGHWAY 72. MOTORISTS EVACUATED VEHICLE TO A DITCH. |
| Jul 22, 10:05 PM CDT | TSTM WND GST 60 | 8 Ne Huntsville, AL | |
| Jul 22, 10:25 PM CDT | TSTM WND GST 59 | Huntsville, AL | MEASURED BY HAND-HELD ANEMOMETER BY TV METEOROLOGIST |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Ene Huntsville, AL | TREES DOWN NEAR MAYSVILLE ROAD AND HIGHWAY 72 ON CHAPMAN MOUNTAIN. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Ene Huntsville, AL | TREES DONW AT HWY 72 ON CHAPMAN MTN. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Huntsville, AL | TREE DOWN ON BLUE SPRINGS RD. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | N Huntsville, AL | TREE DOWN ON CHASE RD NEAR ALABAMA A M CAMPUS. |
| Aug 15, 4:30 PM CDT | TSTM WND GST 55 | Ene Huntsville, AL | EAST SIDE OF CHAPMAN MTN ON 565. |
| Aug 15, 4:30 PM CDT | TSTM WND GST 55 | Ene Huntsville, AL | ESTIMATED WIND GUST OF 50-55 KNOTS ON HIGHWAY 72 ON THE EAST SIDE OF CHAPMAN MTN. |
| Aug 15, 4:30 PM CDT | HAIL 0.88 | Ene Huntsville, AL | EAST SIDE OF CHAPMAN MTN ON 565 |
| Aug 15, 4:30 PM CDT | HAIL 0.88 | Ene Huntsville, AL | NICKEL SIZE HAIL REPORTED ON US 72 ON THE EAST SIDE OF CHAPMAN MOUNTAIN. |
| Aug 15, 4:33 PM CDT | HAIL 1 | N Huntsville, AL | AT INTERSECTION OF SPARKMAN DR/N MEMORIAL PKWY. |
| Aug 15, 4:33 PM CDT | HAIL 1 | N Huntsville, AL | QUARTER SIZED HAIL REPORTED AT INTERSECTION OF SPARKMAN DRIVE AND NORTH MEMORIAL PARKWAY. |
| Aug 15, 4:35 PM CDT | TSTM WND DMG | Huntsville, AL | TREE DOWN ACROSS BLUE SPRINGS RD IN NORTH HUNTSVILLE. |
| Aug 15, 4:35 PM CDT | TSTM WND DMG | N Huntsville, AL | TREE DOWN ACROSS CHASE RD NEAR ALABAMA A M CAMPUS. |
| Aug 22, 5:25 PM CDT | TSTM WND DMG | Maysville, AL | POWER LINES DOWN. |
| Aug 22, 5:45 PM CDT | TSTM WND DMG | Gurley, AL | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 131517
TORHUN
ALC089-131600-
/X.NEW.KHUN.TO.W.0003.050113T1517Z-050113T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1000 AM CST
* AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
MADISON...MOVING EAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
MADISON.
REDSTONE ARSENAL.
HUNTSVILLE.
GURLEY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3480 8679 3456 8679 3448 8647 3450 8633
3484 8634
$$
JE/233 follow-up statements
000
WFUS54 KHUN 300525
TORHUN
ALC095-300600-
/O.NEW.KHUN.TO.W.0003.050830T0525Z-050830T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 AM CDT TUE AUG 30 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
MARSHALL COUNTY IN NORTHEAST ALABAMA
* UNTIL 100 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF BOAZ...MOVING NORTH AT 65 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
BOAZ.
ALBERTVILLE.
GUNTERSVILLE.
GRANT.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
3420 8610 3419 8619 3412 8629 3452 8636
3455 8629 3459 8629 3461 8632 3461 8614
$$
SCHAUB000
WWUS54 KHUN 300536
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 AM CDT TUE AUG 30 2005
ALC095-300600-
/O.CON.KHUN.TO.W.0003.000000T0000Z-050830T0600Z/
MARSHALL AL-
1235 AM CDT TUE AUG 30 2005
...A TORNADO WARNING CONTINUES UNTIL 100 AM CDT FOR MARSHALL
COUNTY...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HIGH POINT...
MOVING NORTH AT 65 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RABBIT TOWN.
GUNTERSVILLE.
COLUMBUS CITY.
GRANT.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT
SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
3420 8610 3419 8619 3412 8629 3452 8636
3455 8629 3459 8629 3461 8632 3461 8614
$$
SCHAUB000
WWUS54 KHUN 300541
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 AM CDT TUE AUG 30 2005
ALC095-300551-
/O.CAN.KHUN.TO.W.0003.000000T0000Z-050830T0600Z/
MARSHALL AL-
1241 AM CDT TUE AUG 30 2005
...THE TORNADO WARNING FOR MARSHALL COUNTY HAS BEEN CANCELLED...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED
...AND NO LONGER APPEARED CAPABLE OF PRODUCING A TORNADO.
THEREFORE...THE TORNADO WARNING FOR MARSHALL COUNTY HAS BEEN
CANCELLED.
LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
3420 8610 3419 8619 3412 8629 3452 8636
3455 8629 3459 8629 3461 8632 3461 8614
$$
SCHAUBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:25 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Jan 13, 3:25 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 AM CST THU JAN 13 2005
.DISCUSSION...
IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS NOW ALONG THE MS
RIVER...WITH AREA RADARS SHOWING SOME SCATTERED CONVECTION OUT
AHEAD OF MAIN LINE. COLD FRONT ROUGHLY EXTENDS FROM LOW PRESSURE IN
CENTRAL ILLINOIS TO SE TEXAS. UPPER LEVEL SHORTWAVE IS MOVING
EASTWARD FROM THE SOUTHERN PLAINS. TEMPS HAVE STAYED FAIRLY STEADY
THIS MORNING UNDER EXTENSIVE CLOUD COVER...WITH MOST LOCATIONS IN
THE LOWER 60S. WINDS ARE BECOMING MORE GUSTY WITH TIGHTENING
PRESSURE GRADIENT...WITH MOST AREAS REPORTING GUSTS AROUND 25 MPH.
COLD FRONT WILL CONTINUE TO MOVE EASTWARD TODAY...REACHING NW AL
AROUND MIDDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE DAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2
INCHES COMMON FOR MOST AREAS. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE AS PWS INCREASE TO AROUND 1.5 INCHES...AND 85H JET OF 50
TO 60 KTS TRANSPORTS HIGH THETA-E AIR INTO THE AREA. DO NOT FEEL A
FFA IS WARRANTED AS PRECIP SHOULD MOVE THROUGH THE AREA FAIRLY
QUICKLY.
SHORTWAVE WILL SLIDE EASTWARD TOWARD THE OHIO VALLEY TODAY AND
SHEAR OUT. HOWEVER...THE POTENTIAL CONTINUES TO EXIST FOR SOME SEVERE
WEATHER ACROSS THE AREA. SPC HAS ENTIRE FA OUT-LOOKED IN A SLIGHT
RISK...WITH IMPRESSIVE LOW LEVEL JET AND STRONG LOW LEVEL SHEAR WITH
HELICITY VALUES ABOVE 300. WIDESPREAD CLOUD COVER THROUGHOUT THE DAY
WILL LIMIT DAYTIME HEATING...AS TEMPS WONT CLIMB MUCH HIGHER THAN
CURRENT READINGS. THIS WILL HELP TO LIMIT SOME OF THE INSTABILITY
ACROSS THE AREA...WITH A GREATER RISK TO OUR SOUTH. UPPER LEVEL JET
ALSO STAYS WELL TO THE NORTH OF THE TN VALLEY. WILL CONTINUE WITH
SEVERE WORDING IN THE ZONES FOR TODAY.
FRONT BEGINS TO EXIT THE EASTERN AREAS AROUND 00Z...SO HAVE
ADJUSTED POPS FOR TONIGHT SLIGHTLY DOWNWARD...AS RAIN TAPERS OFF
FROM WEST TO EAST. GRADUAL CLEARING WILL OCCUR OVERNIGHT TONIGHT AND
THROUGH THE MORNING HOURS ON FRIDAY. HIGHS WILL RETURN TO NEAR
NORMAL VALUES ON FRIDAY AS MUCH COOLER AND DRIER AIR MOVES IN.
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...AS TEMPS REMAIN CLOSE
TO SEASONABLE VALUES. ONLY CHANGE TO EXTENDED WAS TO ADJUST TEMPS
DOWN SLIGHTLY FOR THE SUNDAY THROUGH TUESDAY PERIOD...AS LATEST GFS
IS SHOWING A MORE AMPLIFIED 5H TROUGH DURING THIS TIME PERIOD.
OTHERWISE...REMAINDER OF THE FORECAST REMAINS DRY.
THANKS FOR COORDINATION SURROUNDING OFFICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 64 36 48 30 / 100 60 10 0
SHOALS 64 33 47 29 / 100 50 10 0
CULLMAN 66 35 48 31 / 100 60 10 0
FAYETTEVILLE 64 35 46 29 / 100 60 10 0
FT PAYNE 65 36 46 30 / 100 70 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...LAKE WIND ADVISORY FOR NORTHERN AL UNTIL 4 PM CST TODAY.
.TN...LAKE WIND ADVISORY FOR LINCOLN...MOORE...AND FRANKLIN COUNTIES
UNTIL 4 PM CST TODAY.
&&
24Hazardous weather outlook, Jan 13, 8:07 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 807 AM CST THU JAN 13 2005 ALZ001>010-016-TNZ076-096-097-131900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 807 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... ...SEVERE THUNDERSTORM WATCH UNTIL 1 PM... ...LAKE WIND ADVISORY UNTIL 4 PM... A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BY NOON. AHEAD OF THE FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HEAVY RAIN AND SMALL HAIL. THE LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS MORNING AND AFTERNOON. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES...WHICH MAY PRODUCE MINOR FLOODING. THE THREAT OF SEVERE WEATHER WILL BEGIN TO END BETWEEN 4 PM AND 5 PM. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. THE MUCH WARMER WARMER WEATHER RECENTLY EXPERIENCED WILL END...AS COLD HIGH PRESSURE OVER THE WESTERN PLAINS BUILDS EASTWARD. TEMPERATURES INTO THE FIRST PART OF NEXT WEEK WILL REMAIN CLOSER TO MID JANUARY LEVELS...WITH NO RAIN EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED FROM THE LATE MORNING HOURS THROUGH TONIGHT. SS
In the hours before
Special weather statement, Jan 13, 4:50 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 450 AM CST THU JAN 13 2005 ALZ001>004-131800- COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL- INCLUDING THE CITIES OF...FLORENCE...MOULTON...MUSCLE SHOALS... RED BAY...RUSSELLVILLE...SHEFFIELD... TUSCUMBIA AND UNDERWOOD-PETERSVILLE 450 AM CST THU JAN 13 2005 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION DURING THE MORNING THROUGH THE MID AFTERNOON... ...A LAKE WIND ADVISORY CONTINUES ACROSS THE AREA THROUGH 4 PM THIS AFTERNOON... A STRONG COLD FRONT APPROACHING FROM THE WEST WAS ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD NORTHWESTERN ALABAMA AFTER DAYBREAK. SOME OF THE STORMS WITHIN AN APPROACHING SQUALL LINE COULD BECOME STRONG TO SEVERE IN INTENSITY. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND DIME SIZED HAIL. THERE IS ALSO A SLIGHT RISK OF VERY ISOLATED SHORT LIVED TORNADOES...WHICH WOULD OCCUR NEAR BREAKS WITHIN A SQUALL LINE. LOCALLY HEAVY RAINS ARE EXPECTED ACROSS THE TENNESSEE VALLEY TODAY...WITH TOTAL AMOUNTS BY THE LATE AFTERNOON RANGING FROM 1/2 OF AN INCH...UPWARDS TO 2 INCHES. THE HEAVY RAINS COULD CAUSE PONDING OF WATER ON AREA ROADS...ALONG WITH LOCALIZED FLOODING OF FLOOD PRONE AREAS. WIDESPREAD FLOODING OR FLASH FLOODING IS NOT ANTICIPATED. BREEZY WINDS IN THE 15 TO 25 MPH RANGE WILL BE COMMON THROUGH THE EARLY AFTERNOON. THESE STRONG WINDS HAVE PROMPTED THE CONTINUANCE OF A LAKE WIND ADVISORY ACROSS THE REGION. PERSONS VENTURING OUT ON LOCAL BODIES OF WATER SHOULD BE AWARE OF THE DANGERS POISED BY STRONG WINDS AND THUNDERSTORMS. TAKE ACTION TO SECURE LOOSE OBJECTS...SUCH AS TRASH CANS AND PATIO FURNITURE...BEFORE THE WINDS INCREASE. MOTORISTS ON EAST TO WEST ORIENTED HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE SPECIAL CAUTION DUE TO THE STRONG SOUTHERLY WIND GUSTS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A STORM TO BE STRUCK BY LIGHTNING. PLEASE SEEK SHELTER BEFORE THUNDERSTORMS AFFECT YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. ALZ005>010-016-TNZ076-096-097-131800- CULLMAN AL-DE KALB AL-FRANKLIN TN-JACKSON AL-LIMESTONE AL-LINCOLN TN- MADISON AL-MARSHALL AL-MOORE TN-MORGAN AL- INCLUDING THE CITIES OF...ALBERTVILLE...ARAB...ATHENS...BOAZ... BRIDGEPORT...CULLMAN...DECATUR...FAYETTEVILLE...FORT PAYNE... GUNTERSVILLE...HARTSELLE...HUNTSVILLE...LYNCHBURG...MADISON... MERIDIANVILLE...MOORES MILL...RAINSVILLE...REDSTONE ARSENAL... SCOTTSBORO AND WINCHESTER 450 AM CST THU JAN 13 2005 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION FROM LATE MORNING THROUGH THE EARLY EVENING... ...A LAKE WIND ADVISORY CONTINUES ACROSS THE AREA THROUGH 4 PM THIS AFTERNOON... A STRONG COLD FRONT APPROACHING FROM THE WEST WAS ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD NORTH CENTRAL ALABAMA...AND THE COUNTIES OF LINCOLN...MOORE...AND FRANKLIN DURING THE LATE MORNING HOURS. SOME OF THE STORMS WITHIN AN APPROACHING SQUALL LINE COULD BECOME STRONG TO SEVERE IN INTENSITY. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND DIME SIZED HAIL. THERE IS ALSO A SLIGHT RISK OF VERY ISOLATED SHORT LIVED TORNADOES...WHICH WOULD OCCUR NEAR BREAKS IN A SQUALL LINE. LOCALLY HEAVY RAINS ARE EXPECTED ACROSS THE TENNESSEE VALLEY TODAY...WITH TOTAL AMOUNTS BY THE EVENING RANGING FROM 1/2 OF AN INCH...UPWARDS TO 2 INCHES. THE HEAVY RAINS COULD CAUSE PONDING OF WATER ON AREA ROADS...ALONG WITH LOCALIZED FLOODING OF FLOOD PRONE AREAS. WIDESPREAD FLOODING OR FLASH FLOODING IS NOT ANTICIPATED. BREEZY WINDS IN THE 15 TO 25 MPH RANGE WILL BE COMMON THROUGH MUCH OF THE AFTERNOON. THESE STRONG WINDS HAVE PROMPTED THE CONTINUANCE OF A LAKE WIND ADVISORY ACROSS THE REGION. PERSONS VENTURING OUT ON LOCAL BODIES OF WATER SHOULD BE AWARE OF THE DANGERS POISED BY STRONG WINDS AND THUNDERSTORMS. TAKE ACTION TO SECURE LOOSE OBJECTS...SUCH AS TRASH CANS AND PATIO FURNITURE...BEFORE THE WINDS INCREASE. MOTORISTS ON EAST TO WEST ORIENTED HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE SPECIAL CAUTION DUE TO THE STRONG SOUTHERLY WIND GUSTS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A STORM TO BE STRUCK BY LIGHTNING. PLEASE SEEK SHELTER BEFORE THUNDERSTORMS AFFECT YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. RSB
Local storm report, Jan 13, 7:59 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND DMG CHEROKEE 34.76N 87.97W
01/13/2005 COLBERT AL TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN IN THE SOUTHWEST
PORTION OF CHEROKEE ON BUDDY DURHAM ROAD.
&&
KWEBERSpecial weather statement, Jan 13, 8:23 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 823 AM CST THU JAN 13 2005 ALZ004-005-007-016-131515- CULLMAN-LAWRENCE-LIMESTONE-MORGAN- 823 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS TO 40 MPH... A SQUALL LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS THE ALERT AREA. THESE STORMS WILL BEGIN WITH A SUDDEN WIND GUST OF 30 TO 40 MPH...FOLLOWED BY HEAVY RAINS REDUCING VISIBILITY TO 1 MILE OR LESS. THIS LINE OF THUNDERSTORMS ARE CAPABLE OF INCREASING IN INTENSITY...SO STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS. TO BE ON THE SAFE SIDE...IT WOULD BE WISE TO STAY INDOORS AND BE READY TO TAKE SHELTER IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. KULA
Local storm report, Jan 13, 8:33 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG PHIL CAMPBELL 34.35N 87.71W
01/13/2005 FRANKLIN AL LAW ENFORCEMENT
A FEW POWERLINES WERE BLOWN DOWN ON HIGHWAY 81 IN PHIL
CAMPBELL.
&&
KWEBERSpecial weather statement, Jan 13, 8:56 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 856 AM CST THU JAN 13 2005 ALZ006-TNZ096-131600- LINCOLN-MADISON- 856 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS TO 50 MPH... AT 856 AM CST...A SQUALL LINE OF STRONG THUNDERSTORMS WAS INDICATED ON DOPPLER RADAR. IT WILL CONTINUE TO MOVE EAST AT 45 MPH...ENTERING LINCOLN COUNTY AROUND 9 AM...AND MADISON COUNTY BY 915 AM. THE SQUALL LINE WILL CONTAIN WIND GUSTS UP TO 50 MPH...FOLLOWED BY VERY HEAVY RAIN...WHICH MAY REDUCE VISIBILITY TO 1 MILE OR LESS. SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED...AS THESE STORMS ARE CAPABLE OF INCREASING IN INTENSITY. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND BE READY TO SEEK SHELTER IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:16 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Jackson, Madison | 39 days |
| Jan 13, 7:42 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 39 days |
| Jan 13, 7:52 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 days |
| Jan 13, 8:33 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison | 39 days |
| Jan 13, 8:56 AM CST | Tornado Warning | HUN | Limestone | 34 min |
| Jan 13, 9:15 AM CST | Tornado Warning | HUN | DeKalb, Madison | 99 days |
| Jan 13, 9:25 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Morgan | 39 days |
| Jan 13, 9:35 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 39 days |
| Jan 13, 9:43 AM CST | Tornado Warning | HUN | Colbert, Franklin | 255 days |
| Jan 13, 9:44 AM CST | Tornado Warning | HUN | Lauderdale, Madison | 255 days |
| Jan 13, 9:55 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Limestone, Marshall | 39 days |
| Jan 13, 10:10 AM CST | Tornado Warning | HUN | Colbert, Franklin | 255 days |
| Jan 13, 11:39 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 39 days |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.